Virginia, 2005Damaging Wind in Virginia, June 14, 2005
June 14, 2005 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 14, 6:00 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 14, 6:00 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
700 PM EDT TUE JUN 14 2005
.DISCUSSION...STRONG RADIATIONAL HEATING EARLIER THIS AFTERNOON
COMBINED WITH LOW LEVEL MOISTURE HAS ALLOW THE AIR MASS TO BECOME
MODERATELY UNSTABLE THIS EVENING. RADAR INDICATES A LINE OF
THUNDERSTORMS...KICKED OFF FROM AN APPROACHING COLD FRONT...HAS
MOVED INTO THE NORTHERN PORTION OF THE MRX CWA. THE STRONGEST OF
THESE STORMS HAS THE POTENTIAL OF SMALL HAIL AND STRONG GUSTY
WINDS. THE STORMS SHOULD WEAK WITH SUNSET. THE FRONT SHOULD MOVE
THROUGH AROUND 06Z TO 09Z TONIGHT. BEHIND THE FRONT...A DRY...MORE
STABLE AIR MASS WILL MOVE IN WITH SLIGHTLY COOLER AIR SLOWLY
FILTERING IN FOR THURSDAY AND FRIDAY. ALL LOOKS GOOD IN THE CURRENT
FORECAST...WILL UPDATE LATE EVENING TO REMOVE EVENING/MIDNIGHT
WORDING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 70 91 64 87 / 40 10 10 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 89 62 84 / 40 10 10 10
OAK RIDGE, TN 67 89 62 84 / 40 10 10 10
TRI CITIES AIRPORT, TN 65 87 59 79 / 40 10 20 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.
&&
MJB
Hazardous weather outlook, Jun 14, 3:50 AM EST, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
450 AM EDT TUE JUN 14 2005
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-151100-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
450 AM EDT (350 AM CDT) TUE JUN 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE (TODAY AND TONIGHT)...
A WEAK COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT AND
EARLY WEDNESDAY. AHEAD OF THE FRONT...SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON HOURS. A VERY
WARM...HUMID AND UNSTABLE AIRMASS ACROSS THE REGION WILL ALLOW
FOR THE POSSIBILITY OF THUNDERSTORMS TO REACH SEVERE LIMITS. THE
MAIN THREATS FROM THE STORMS WILL BE STRONG DAMAGING DOWNBURST
WINDS...HAIL UP TO THE SIZE OF QUARTERS...DEADLY CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY RAIN.
.DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)...
A RIDGE OF HIGH PRESSURE WILL BUILD IN ACROSS THE REGION THURSDAY
PROVIDING FOR PARTLY CLOUDY SKIES AND TRANQUIL WEATHER CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING IF
SOME OF THE STORMS REACH SEVERE LIMITS.
PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.
TD
In the hours before
Special weather statement, Jun 14, 1:20 PM EST, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
220 PM EDT TUE JUN 14 2005
...A SLIGHT RISK OF SEVERE WEATHER EXISTS LATE THIS AFTERNOON AND
EVENING ACROSS ALL OF EAST TENNESSEE...SOUTHWEST VIRGINIA...AND
EXTREME SOUTHWEST NORTH CAROLINA...
.A COLD FRONT WILL MOVE FROM WEST TENNESSEE EAST TOWARD THE SOUTHERN
APPALACHIANS LATE TODAY AND TONIGHT. A VERY WARM...MUGGY AND
UNSTABLE AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION THIS
AFTERNOON AND EVENING. THE COLD FRONT WILL COLLIDE WITH THE VERY
UNSTABLE AIR TO PRODUCE SCATTERED THUNDERSTORMS BY LATE TODAY.
SOME OF THESE STORMS MAY BECOME SEVERE PRODUCING DAMAGING DOWNBURSTS
WINDS AND LARGE HAIL.
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-142300-
ANDERSON TN-BLEDSOE TN-BLOUNT SMOKY MOUNTAINS TN-BRADLEY TN-
CAMPBELL TN-CHEROKEE NC-CLAIBORNE TN-CLAY NC-
COCKE SMOKY MOUNTAINS TN-EAST POLK TN-GRAINGER TN-HAMBLEN TN-
HAMILTON TN-HANCOCK TN-HAWKINS TN-JEFFERSON TN-JOHNSON TN-KNOX TN-
LEE VA-LOUDON TN-MARION TN-MCMINN TN-MEIGS TN-MORGAN TN-
NORTH SEVIER TN-NORTHWEST CARTER TN-NORTHWEST COCKE TN-
NORTHWEST GREENE TN-NORTHWEST MONROE TN-NW BLOUNT TN-RHEA TN-
ROANE TN-RUSSELL VA-SCOTT VA-SCOTT TN-SEQUATCHIE TN-
SEVIER SMOKY MOUNTAINS TN-SOUTHEAST CARTER TN-SOUTHEAST GREENE TN-
SOUTHEAST MONROE TN-SULLIVAN TN-UNICOI TN-UNION TN-WASHINGTON VA-
WASHINGTON TN-WEST POLK TN-WISE VA-
INCLUDING THE CITIES OF...ABINGDON...ALCOA...ANDREWS...ATHENS...
BENTON...BRISTOL TN...BRISTOL VA...CHATTANOOGA...CLEVELAND...
CLINTON...DANDRIDGE...DAYTON...DECATUR...DUCKTOWN...DUNLAP...
ELIZABETHTON...ERWIN...GATE CITY...GATLINBURG...GREENEVILLE...
HAYESVILLE...JASPER...JEFFERSON CITY...JOHNSON CITY...JONESVILLE...
KINGSPORT...KINGSTON...KNOXVILLE...LA FOLLETTE...LEBANON...
LENOIR CITY...LOUDON...MADISONVILLE...MARYVILLE...MAYNARDVILLE...
MORRISTOWN...MOUNTAIN CITY...MURPHY...NEWPORT...NORTON...OAK RIDGE...
ONEIDA...PIKEVILLE...ROCKWOOD...ROGERSVILLE...RUTLEDGE...
SEVIERVILLE...SNEEDVILLE...SWEETWATER...WARTBURG AND WISE
220 PM EDT TUE JUN 14 2005
...SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS LATE THIS AFTERNOON
AND EVENING...
A VERY WARM...MUGGY AND UNSTABLE AIRMASS EXISTS ACROSS EAST
TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA
THIS AFTERNOON. A COLD FRONT WILL MOVE EAST FROM WEST TENNESSEE TOWARD
THE SOUTHERN APPALACHIANS LATE TODAY AND TONIGHT COLLIDING WITH THE
UNSTABLE AIR. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS WEST AND
MIDDLE TENNESSEE THEN MOVE EAST INTO THE PLATEAU COUNTIES BY LATE
THIS AFTERNOON...THEN ACROSS THE REST OF THE REGION THIS EVENING.
DUE TO THE VERY UNSTABLE AIR...SOME OF THESE STORMS MAY BECOME SEVERE
WITH THE MAIN CONCERN BEING DAMAGING DOWNBURSTS WINDS AND LARGE HAIL
UP TO NICKEL SIZE. FREQUENT DANGEROUS LIGHTNING IS ALSO
ANTICIPATED...SO SEEK SHELTER WHEN THUNDERSTORMS APPROACH YOUR AREA.
SPOTTERS MAY NEED TO BE ACTIVATED LATER TODAY AND THIS EVENING. PLEASE
STAY TUNED TO YOUR NOAA WEATHER RADIO AND FAVORITE RADIO AND TV
STATIONS FOR LATER STATEMENTS...AND POSSIBLE WATCHES AND WARNINGS.
DH
Special weather statement, Jun 14, 5:10 PM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
610 PM EDT TUE JUN 14 2005
TNZ012-142300-
SCOTT TN-
610 PM EDT TUE JUN 14 2005
...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL AFFECT SCOTT COUNTY
THROUGH 7 PM...
STRONG WINDS UP TO 40 MPH WILL BE POSSIBLE ACROSS SCOTT COUNTY
THROUGH 7 PM AS STRONG THUNDERSTORMS MOVE EAST AROUND 35 MPH. LOCAL
HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH COULD CAUSE SOME MINOR
FLOODING OF SMALL STREAMS AND STREETS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES ON THIS DEVELOPING WEATHER SITUATION.
DMG
Special weather statement, Jun 14, 5:45 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
645 PM EDT TUE JUN 14 2005
TNZ013-142330-
CAMPBELL-
645 PM EDT TUE JUN 14 2005
...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL AFFECT NORTHERN
CAMPBELL COUNTY THROUGH 730 PM...
STRONG WINDS UP TO 40 MPH WILL BE POSSIBLE ACROSS NORTHERN CAMPBELL
COUNTY THROUGH 730 PM AS STRONG THUNDERSTORMS MOVE EAST AROUND 35
MPH. LOCAL HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH COULD CAUSE
SOME MINOR FLOODING OF SMALL STREAMS AND STREETS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES ON THIS WEATHER SITUATION.
DMG
Thunderstorm Wind, Lee
- When
- June 14, 7:20 PM EST to 7:30 PM EST
- Where
- Lee County, 3 mi WSW of Ewing
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 36.617, -83.467
A few trees down into powerlines across the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Kentucky, June 14, 20051 death · $16,000 · 1.5 in hail · 6 events
- Hail and Damaging Winds in Ohio, June 14, 2005$167,000 · 1 in hail · 16 events
- Hail and Damaging Winds in Tennessee, June 14, 2005$102,000 · 65 kt wind · 15 events
- Flooding and Hail in Ohio, June 14, 2005$74,000 · 55 kt wind · 17 events
- Lightning Strike in New Hampshire, June 14, 2005$150,000 · 1 event
- Damaging Wind in Ohio, June 14, 2005$100,000 · 55 kt wind · 1 event
- Damaging Wind in Pennsylvania, June 14, 2005$100,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Kentucky, June 14, 2005$25,000 · 1.75 in hail · 28 events
- Flash Flood in Pennsylvania, June 14, 2005$75,000 · 1 event
- Hail and Damaging Winds in Michigan, June 14, 2005$50,000 · 1 in hail · 6 events
- Damaging Winds in Pennsylvania, June 14, 2005$50,000 · 50 kt wind · 2 events
- Damaging Wind in Kentucky, June 14, 2005$45,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461826.